MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23513100S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "a complaint was reported this morning with respect to the guide wire ruler tubes.During usage, the surgeon reports that the metal component on the bottom end of the guide wire ruler tube was detached from the device intraoperatively, leaving the metal component free floating in the incision site around the knee.Used new guide wire measuring tub and the silver cap debonded.No replacement device was used.The ring loosened during the removal of the measuring tube through the metal 8-11 alpha tibia suprapatellar sleeve.I don¿t recall the ring getting caught on any bone.The ring was removed during the surgery.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed on provided x-ray.The device inspection revealed the following: from the guide wire with ruler tube imn instruments 03x1000 mm only the transparent ruler tube was returned.The item had initially been separated in 2 parts in order to have it thoroughly cleaned inside.Some centimeters in front of the metal ring a slight bent was apparent in the tube.The meal ring was not in flush position on the tube and a very slight deformation was found at the edge of the flute.The ring did not fall off from the tube neither by shaking nor by its own weight; although it could easily be pulled off by hand.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient had been treated using above ruler tube.It was reported that during usage, the metal component on the bottom end of the guide wire ruler tube was detached from the device intraoperatively, the ring loosened during the removal of the measuring tube through the metal, suprapatellar sleeve.The ring was removed during the surgery.Investigation revealed the returned product being within specifications and functional.Although denied it could only be suggested that the ring hooked up within the tissue or supporting instruments - but could not be confirmed.With available information a real root cause could not be determined.With available information a product deficiency was not verified.
 
Additional Manufacturer Narrative
Please note the correction to b1, h1 and h6 health impact code.The report has been downgraded from si to reportable malfunction to be consistent with actual and potential severity.
 
Event or Problem Description

Brand Name
GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18674984
Report Number0009610622-2024-00059
Device Sequence Number20375158
Product Code LXH
UDI-Device Identifier07613327361803
UDI-Public07613327361803
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23513100S
Device Lot NumberKU164770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer05/17/2024
03/07/2025
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date06/13/2024
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexMale